Introduction: Huntington disease (HD) is an inherited, progressive, autosomal dominant disorder. Some patients develop severe chorea or cognitive symptoms.

Read >

Abstract: Hashimoto’s encephalopathy (HE) which carries kaleidoscopic clinical presentations, is easily misdiagnosed in clinical practice. Early diagnosis and prompt initiation of steroid therapy are associated with good prognosis. We describe a 50-year-old female patient who had subclinical hypothyroidism, presented herself with gradual cognitive impairment, accompanied with auditory hallucination and delusion

Read >

Abstract: We report herein a female patient presenting with delayed anoxic encephalopathy after carbon monoxide (CO) intoxication. Five months after she attempted suicide in her car using burning charcoal, she showed manic symptoms including aggressive behaviors, irritability, decreased total sleep time, increased energy and sexual interest, and hyperactivity, as well as illusions and visual hallucinations related to bugs, certain animals, monsters and her ex-husband.

Read >

Abstract: Mental disorders occur in as much as 50% of patients with cancer, impairing the oncologic prognosis and quality of life. The diagnostic investigation and treatment planning of this comorbidity impose a clinical challenge once complications related to the neoplasm, such as brain metastasis and paraneoplastic syndromes, must be excluded.

Read >

Abstract: Objective: Female sexual hormones (estrogens and gestagens) may affect neurocognitive functioning and mood. Thus, the use of oral hormonal contraceptives (OHC) bears the risk of psychiatric adverse drug reactions such as depression and psychosis.

Read >

Abstract: Mental disorders occur in as much as 50% of patients with cancer, impairing the oncologic prognosis and quality of life. The diagnostic investigation and treatment planning of this comorbidity impose a clinical challenge once complications related to the neoplasm, such as brain metastasis and paraneoplastic syndromes, must be excluded. In addition, psychotropic medications may interfere with oncologic treatment

Read >

Abstract: Neuroleptic malignant syndrome (NMS) is a rarely observed life-threatening medical condition due mostly to antipsychotic use. Additionally, a few case reports have suggested an association between NMS and the use of selective serotonin reuptake inhibitors (SSRIs) alone or in combination with antipsychotics. This case report presents a female patient developing NMS following the use of a combination of sertraline and paroxetine.

Read >